MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-CUT HERCULES® SURG WIRE CUTTER 18CM

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG GOLD-CUT HERCULES® SURG WIRE CUTTER 18CM
Catalog Number OS3032 / OL 603-18-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a cabg procedure, the black rubber tip insert of the wire cutter cracked in half.A piece fell into the patient's body and was retrieved by the surgical team.No additional medical procedure was required for verification purposes and the procedure was completed as planned.
 
Additional Manufacturer Narrative
The rubber tip insert material was inspected.A piece had broken off, which can happen to material that is otherwise in good condition if the piece of wire to be cut is too short and cuts into the rubber.Device manufacturing history was checked and no issues were found.The problem can be attributed to user error.

Brand Name
GOLD-CUT HERCULES® SURG WIRE CUTTER 18CM
Common Device Name
WIRE CUTTER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key17742955
Report Number8010168-2023-00007
Device Sequence Number4085636
Product Code HXZ
UDI-Device Identifier10885403102769
UDI-Public(01)10885403102769
Combination Product (Y/N)N
Initial Reporter StateMH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOS3032 / OL 603-18-01
Device Lot NumberK22XBF / 151
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Initial Report FDA Received Date09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown